Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 4, 2018, 3:12 AM MST. It took effect at Feb 4, 2018, 8:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2018, 3:12 AM MST (10:12 UTC)
- In effect from
- Feb 4, 2018, 8:00 PM MST
- Expired
- Feb 5, 2018, 2:57 AM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
831 WWUS75 KPIH 041012 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 312 AM MST Sun Feb 4 2018 IDZ020-021-042200- /O.NEW.KPIH.WI.Y.0004.180205T0300Z-180205T1300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 312 AM MST Sun Feb 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST MONDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 AM MST Monday. * IMPACTS/TIMING...Expect brisk southwest winds to increase tonight. Motorists will have difficulty driving. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * LOCATIONS...Interstate 15 from Idaho Falls to Pocatello. Including INL, Blackfoot, Aberdeen, American Falls, Fort Hall, Rexburg and Ribgy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
2 follow-up statements
496 WWUS75 KPIH 041602 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 902 AM MST Sun Feb 4 2018 IDZ020-021-051015- /O.CON.KPIH.WI.Y.0004.180205T0300Z-180205T1300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 902 AM MST Sun Feb 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST MONDAY... * IMPACTS/TIMING...Expect brisk southwest winds to increase tonight. Light, high profile vehicles may have difficulty driving. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * LOCATIONS...Interstate 15 from Idaho Falls to Pocatello. Including INL, Blackfoot, Aberdeen, American Falls, Fort Hall, Rexburg and Ribgy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
166 WWUS75 KPIH 050957 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 257 AM MST Mon Feb 5 2018 IDZ020-021-051100- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-180205T1300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 257 AM MST Mon Feb 5 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Breezy conditions are still likely today. However the strongest winds have exited the region. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:07 AM MST, 5 minutes earlier.
Area forecast discussion, Feb 4, 3:07 AM MST, 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 307 AM MST Sun Feb 4 2018 .SHORT TERM...Tonight through Tuesday night. Moist northwest flow continues across the region. We are expecting a strong cold front to arrive tonight which will allow winds to pick up through the day. Wind advisory levels are likely tonight from the Pocatello area through the Idaho Falls area as the front passes through the region. Forecast snow levels rose noticeably higher on the 00Z run which significantly cut into our previous forecast. Snow levels may be well over 7000 feet if not even above 7500 feet. With lower snow levels, a winter weather advisory was looking favorable for the eastern high country but not so much now. The midshift forecast is for 2 to 4 inches, mainly above 7000 feet which will lead to few impacts. Most of this snow will end Monday morning with lingering showers possible during the afternoon. Only hesitation is that the models may be trying to develop a band of somewhat heavier snow for Monday night across the upper Snake Plain possibly associated with a wind convergence event. Could see up to a couple of inches with that feature if it develops. Residual showers remain possible across the high country for Tuesday, but with light amounts possible. Valle .LONG TERM...Wednesday through Sunday...The middle of next week continues to look mostly dry and warm under stable high pressure. A strong, back door cold front will arrive Friday and bring seasonal temperatures to SE Idaho for Saturday. Warm-up trends are a bit of a uncertainty at the moment with quite a spread in ensemble models Saturday. Prior to the arrival of the front, look for windy conditions across the Snake River Plain Thursday afternoon and evening. Behind the front, shifting winds from the north and then northeast are anticipated with similar enhanced wind speeds. Snow showers are forecast with this front as well, even in the valleys of the Snake Plain...but to what extent and how much is still met with uncertainty. Right now, the GFS model is indicating quite a bit of moisture with this system Friday evening while the European model is a bit drier. The Teton Valley area, Island Park and other areas bordering WY are picking up the most snow accumulations. This front will bear watching for its temperature change, wind impacts and snow accumulation potentials. NP/Valle && .AVIATION...Similar to yesterday, brief reduction in ceilings are forecast early this morning at PIH and IDA and DIJ with improvement late morning. Another breezy day is expected enhanced by a cold front during the overnight hours. Snow showers are expected at SUN overnight with a chance at the Snake Plain TAF sites and DIJ. These showers would reduce visibility briefly and lower ceilings to IFR. NP/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 6 AM MST Monday for IDZ020-021. &&
In the hours before
Local storm report, Feb 4, 2:52 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
252 AM MST SUN FEB 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM NON-TSTM WND GST I-84 YALE INTERCHANGE 42.52N 113.43W
02/03/2018 M56 MPH CASSIA ID MESONET
MESONET STATION ITD12, I-84 YALE
INTERCHANGE.
0819 PM NON-TSTM WND GST RAFT RIVER RAWS 42.55N 113.26W
02/03/2018 M54 MPH CASSIA ID MESONET
MESONET STATION RFTI1, RAFT RIVER RAWS.
0600 PM NON-TSTM WND GST CONNER SUMMIT 42.35N 113.52W
02/03/2018 M52 MPH CASSIA ID MESONET
MESONET STATION ITD45, CONNER SUMMIT.
0900 PM NON-TSTM WND GST I-84 JUNIPER INTERCHANG 42.14N 112.98W
02/03/2018 M50 MPH ONEIDA ID MESONET
MESONET STATION ITD47, I-84 JUNIPER
INTERCHANGE.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:09 AM MST | Winter Weather Advisory | PIH | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.